Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 321, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2008, 5:11 PM EDT for 4 counties in Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 5:11 PM EDT (21:11 UTC)
- Expired
- Jul 8, 2008, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Radford, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:11 PM EDT | TSTM WND DMG | Poplar Hill, VA | LARGE TREE DOWN ON ROUTE 100 BLOCKING TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 082111
SVRRNK
VAC071-121-155-750-082215-
/O.NEW.KRNK.SV.W.0321.080708T2111Z-080708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF RADFORD IN SOUTHWEST VIRGINIA
PULASKI COUNTY IN SOUTHWEST VIRGINIA
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN GILES COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 615 PM EDT.
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUBLIN...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUBLIN...
RADFORD...
WALTON...
CHRISTIANSBURG...
SHAWSVILLE...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3727 8084 3733 8026 3730 8025 3726 8021
3712 8018 3710 8023 3709 8028 3706 8032
3696 8077
TIME...MOT...LOC 2111Z 264DEG 17KT 3712 8067
$$2 follow-up statements
000
WWUS51 KRNK 082144
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT TUE JUL 8 2008
VAC071-121-155-750-082215-
/O.CON.KRNK.SV.W.0321.000000T0000Z-080708T2215Z/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-GILES VA-
544 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR THE CITY OF RADFORD... EASTERN GILES...MONTGOMERY AND
NORTHEASTERN PULASKI COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALTON...OR NEAR RADFORD...MOVING EAST AT 19 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3733 8026 3731 8026 3725 8021 3712 8018
3710 8023 3709 8028 3706 8032 3702 8050
3701 8051 3701 8056 3730 8060
TIME...MOT...LOC 2144Z 261DEG 17KT 3715 8046
$$
KK000
WWUS51 KRNK 082207
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT TUE JUL 8 2008
VAC071-121-155-750-082217-
/O.EXP.KRNK.SV.W.0321.000000T0000Z-080708T2215Z/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-GILES VA-
607 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF RADFORD...EASTERN
GILES...MONTGOMERY AND NORTHEASTERN PULASKI COUNTIES EXPIRES AT 615
PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND MOVED EAST OUT OF THE AREA. THUS THE WARNING WILL
BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3733 8026 3731 8026 3725 8021 3712 8018
3710 8023 3709 8028 3706 8032 3702 8050
3701 8051 3701 8056 3730 8060
TIME...MOT...LOC 2207Z 261DEG 17KT 3717 8033
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:32 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 8, 3:32 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT TUE JUL 8 2008 .SYNOPSIS... UPPER LEVEL LOW OVER THE WESTERN PIEDMONT SHIFTS EAST OF THE FORECAST AREA THIS EVENING BUT STILL SOME SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. A FRONT OVER THE UPPER MIDWEST WILL MAKE SLOW PROGRESS TOWARD THE AREA WEDNESDAY AND WEDNESDAY NIGHT. MORE ORGANIZED STORMS CAN BE EXPECTED ACROSS THE REGION WITH THE FRONTAL PASSAGE. && .NEAR TERM /THROUGH WEDNESDAY/... THE UPPER LEVEL LOW THAT HAS PLAGUED THE REGION FOR THE LAST SEVERAL DAYS WILL MOVE TO THE EAST COAST OVERNIGHT. UNFORTUNATELY...WE WILL STILL NEED TO CONTEND WITH SHORT WAVES COMING AROUND THE BACK SIDE OF THIS TROUGH. RAIN EARLY TODAY HELPED LIMIT SEVERE POTENTIAL BY KNOCKING DOWN SURFACE CAPES...BUT LIMITED CLOUD COVER AND RAIN TOWARDS TAZEWELL AND THE MOUNTAIN EMPIRE COULD RESULT IN SCATTERED SEVERE STORMS LATE THIS AFTERNOON AND EVENING. SHOWERS SHOULD WANES OVERNIGHT...BUT ANOTHER WAVE AND DEVELOPING LOW LEVEL JET COULD REINTRODUCE SHOWERS ACROSS THE AREA...PARTICULARLY NORTHERN CWA. THERE IS A CHANCE THAT RIDGING BUILDING IN ALOFT OVERNIGHT COULD SUPPRESS SHOWERS DEVELOPMENT IN THE MORNING AND WITH AN INCOMING COLD FRONT FROM THE NORTHWEST...THE POTENTIAL FOR SEVERE WEATHER COULD INCREASE WITH A SATURATED ATMOSPHERE AND HIGH INSTABILITIES IN THE AFTERNOON. THE COLD FRONT WILL BE IN THE OHIO VALLEY DURING THE AFTERNOON AND WILL NOT ENTER THE AREA UNTIL LATE AFTERNOON OR EARLY EVENING. THIS FRONT WILL BE HUNG UP UNTIL A SURFACE WAVE TRACKS ALONG IT AND MOVES TO THE MASON DIXON LINE AROUND MIDNIGHT THURSDAY. WILL RUN MUGGY TEMPERATURES CLOSE TO MAV TONIGHT. ON WEDNESDAY...THE UPPER LOW WILL BE OUT OF THE AREA AND BEING AHEAD OF THE FRONT...WE SHOULD BE A FEW DEGREES WARMER THAT WHAT WE HAVE BEEN AND AROUND SEASONABLE LEVELS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE SURFACE LOW RIDING ALONG THE FRONT SHOULD BE NEAR THE NJ COAST BY THURSDAY MORNING. THIS SHOULD HAVE THE FRONT TO AT LEAST THE VA/NC BORDER...IF NOT IN NC THURSDAY MORNING. HIGH PRESSURE AND NORTHERLY WINDS WILL USHER IN A NEW WEATHER PATTERN WITH DRIER AND MORE COMFORTABLE TEMPERATURES THROUGH THE PERIOD. THIS SURFACE HIGH WILL RESIDE IN THE REGION THROUGH FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... SURFACE HIGH PRESSURE WILL SLIDE OFF THE EAST COAST OVER THE WEEKEND. THIS WILL BRING SOUTHERLY FLOW ACROSS THE AREA WITH A RETURN OF HEAT AND HUMIDITY BY THE END OF THE WEEKEND. MODELS ARE SHOWING A WEAK FRONT AND/OR OVER RUNNING MOISTURE ON SUNDAY TO INCREASE THE THREAT FOR RAIN OVER THE MOUNTAINS. MODELS HAVE NOT BEEN CONSISTENT WITH LOCAL LONG TERM FORECAST. THEREFORE...WILL KEEP POPS LOW (20/30) FOR THIS FORECAST PACKAGE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... WIDESPREAD TSTMS ASSOCIATED WITH COLD POOL ALOFT LATE THIS AFT/EVENING WILL REMIAN EAST OF LYH AND DAN. HOWEVER...THE AIRMASS WILL REMAIN MOIST AND UNSTABLE...AND THE FAR WEST HAS HAD SEVERAL HOURS OF HEATING. I EXPECT SCT TSTMS INTO THIS EVENING...WITH THE BEST COVERAGE OUT TOWARDS BLF AND LWB. I HAVE INCLUDED SOME PERIODS OF TSTMS...OR AT LEAST VCNTY TSTM...IN MOST OF THE TAF SITES. DEPENDING ON AMOUNT OF CLEARING OVERNIGHT...WILL SEE AT LEAST MVFR FOG...POSSIBLY IFR AT FAVORED LOCATIONS SUCH AS LWB. MODELS HAVE A PREFRONTAL AREA OF SHOWERS/TSTMS MOVING INTO THE WEST WED MORNING AND THEN PROGRESSING EAST ACROSS THE AREA...SO I HAVE PUT IN VCNTY TSTMS FOR ALL SITES BEGINNING 14Z IN THE WEST AT BLF AND AT 17Z IN DANVILLE. COOL FRONT PASSES ACROSS THE REGION WEDNESDAY EVENING. COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BE WIDESPREAD WED AFT/EVENING BRINGING MVFR OR EVEN BRIEF IFR CONDITIONS. WILL BE A THREAT FOR VERY HEAVY RAIN...POSSIBLY STRONG WINDS AND HAIL. FRONT MAY STALL ACROSS NC THU...SO THERE WILL BE A THREAT FOR TSMTS MAINLY AT DANVILLE. SLIGHTLY DRIER AIR WILLWORK INTO MOST OF THE AREA FOR THE END OF THE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...JJ/PC
Hazardous weather outlook, Jul 8, 3:41 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT TUE JUL 8 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-091945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 341 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. RCS
In the hours before
Special weather statement, Jul 8, 3:01 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 301 PM EDT TUE JUL 8 2008 VAZ007-009-010-012-082000- SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA- 301 PM EDT TUE JUL 8 2008 ...LINE OF STRONG STORMS MOVING THROUGH THE AREA... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF TAZEWELL TO 9 MILES SOUTHEAST OF RICHLANDS TO SALTVILLE...MOVING EAST AT 18 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BROADFORD AT 310 PM EDT...CHILHOWIE AT 315 PM EDT...ASBERRYS AT 320 PM EDT...TAZEWELL AT 325 PM EDT...ADWOLF AT 330 PM EDT...HUNGRY MOTHER STATE PARK...TIPTOP AT 340 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Local storm report, Jul 8, 3:27 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 3 S EVERGREEN 37.26N 78.78W
07/08/2008 APPOMATTOX VA DEPT OF HIGHWAYS
TREE DOWN ON HIGHWAY 620.
&&
HYSELLLocal storm report, Jul 8, 3:29 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM TSTM WND DMG 9 E APPOMATTOX 37.36N 78.66W
07/08/2008 APPOMATTOX VA DEPT OF HIGHWAYS
TREE DOWN ON HIGHWAY 626.
&&
HYSELLLocal storm report, Jul 8, 3:30 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG 3 E APPOMATTOX 37.36N 78.77W
07/08/2008 APPOMATTOX VA DEPT OF HIGHWAYS
TREE DOWN ON HIGHWAY 631.
&&
HYSELLSpecial weather statement, Jul 8, 3:54 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT TUE JUL 8 2008 VAZ007-009-010-WVZ042-043-082100- SMYTH VA-BLAND VA-TAZEWELL VA-MERCER WV-SUMMERS WV- 354 PM EDT TUE JUL 8 2008 ...LINE OF STRONG STORMS MOVING THROUGH THE AREA... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF MATOAKA TO 6 MILES NORTHWEST OF BLUEFIELD TO 6 MILES SOUTHWEST OF CERES...MOVING NORTHEAST AT 17 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BRAMWELL AT 400 PM EDT...PINNACLE ROCK STATE PARK... BURKES GARDEN AT 405 PM EDT...CERES AT 410 PM EDT...MONTCALM... MONTCALM AT 415 PM EDT...BLUEFIELD...MATOAKA AT 420 PM EDT... WENONAH...SANDLICK AT 425 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. KK
Special weather statement, Jul 8, 4:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 426 PM EDT TUE JUL 8 2008 VAZ010>013-082130- WYTHE VA-PULASKI VA-BLAND VA-GILES VA- 426 PM EDT TUE JUL 8 2008 AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WYTHEVILLE...OR ABOUT 5 MILES NORTHEAST OF FAVONIA...MOVING NORTHEAST AT 18 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...KIMBERLING AT 450 PM EDT...LONG SPUR... GUNTON PARK AT 500 PM EDT...MECHANICSBURG AT 505 PM EDT...PULASKI AT 520 PM EDT...WHITE GATE AT 525 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:22 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 38 min |
| Jul 8, 12:38 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt | 38 min |
| Jul 8, 12:56 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 64 min |
| Jul 8, 1:18 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Jul 8, 1:43 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 77 min |
| Jul 8, 1:51 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte | 3 hr |
| Jul 8, 1:58 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 46 min |
| Jul 8, 2:15 AM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 8, 2:30 AM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| Jul 8, 12:09 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 66 min |
| Jul 8, 12:34 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 56 min |
| Jul 8, 1:21 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 21 min |
| Jul 8, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Pulaski, Wythe, City of Galax | 55 min |
| Jul 8, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski | 66 min |
| Jul 8, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 42 min |
| Jul 8, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke, City of Roanoke | 66 min |
| Jul 8, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 83 min |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 67 min |
| Jul 8, 7:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 63 min |
| Jul 8, 7:54 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 81 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.